It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

Aching Legs


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 04-15-2005, 08:04 AM   #1
dn3
Newbie
(female)
 
Join Date: Apr 2005
Posts: 3
dn3 HB User
Question Aching Legs

Can someone please help me? I had a total thyroidectomy on March 1 and was started on Synthroid 0.075 2 days later. Within 2 weeks, the MD increased my dose to 0.1. Now for the past week, my legs are killing me. I can hardly get out of bed in the morning because they ache so much. This does not improve during the day either. I have never had any problems with my legs before, so this is extremely frustrating. I am also cold all of the time and don't have any energy. I go to work and then come home and go to bed. Thanks for your help.

 
Sponsors Lightbulb
   
Old 04-15-2005, 08:36 AM   #2
Benzi
Senior Veteran
 
Join Date: Oct 2004
Location: Payson, AZ
Posts: 720
Benzi HB User
Re: Aching Legs

Its so hard to know how to respond to questions like yours, but I wonder if you are still hypo, it takes about 8 weeks for the medicine to get regulated in your body and then it is wise to be retested and the "free' tests done. The coldness is a hypo symptom, as can be the aching legs. It will probably turn out that you need a dose increase in the end but a lot of Dr's like to work up to the dose thats right for each individual. If you are taking the med's right (meaning don't take with iron, estrogen, calcium ect...) then it may just be a matter of time, about 4 more weeks and you will feel better, if you do not by then, ask to be retested with the "free T's included and then your dose will be recalibrated. I read the other day that only about 70% of our thyroid hormones actually are digested and as everyone digests things differently (people who eat lots of veggies and fiber lose more of their meds) you can see the Dr's problem in getting this right. Whats even harder to take in, is the fact that right now (post surgery & hypo) you are not digesting food as well as you will be in 2 weeks, so you can see the problem. You might also end up needing to take T3 and if you do and how much is going to depend on those "free tests", Before everyone jumps on me about the fiber controversy, I like fiber too and eat lots, so just have to take a higher dose of meds. This is a good thing, unless for some reason I would drastically change my diet and stop eating them then theoretically I would become hyper. I have never changed my diet for any length of time, so I do not know that first hand. Edit/add Hopefully midwest or someone will come on because I am not sure if it could be the synthroid, you may be sensitive to it. I am not sure it would cause aching legs.

Last edited by Benzi; 04-15-2005 at 08:40 AM.

 
Old 04-15-2005, 10:46 AM   #3
midwest1
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,929
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Aching Legs

If you've been on the .1 for about a month, it might be time to test again to see if you need more. Your symptoms are classic hypo, so my guess from this distance is that you haven't reached a good dose yet.
I hope your MD tests not only TSH but also free T4 and free T3. These are the actual thyroid hormones and are the best measure of how accurate your replacement dose is. For the most part, doctors who treat by TSH only usually undermedicate their patients, and symptoms can go on and on forever.

 
Old 04-15-2005, 11:53 AM   #4
dn3
Newbie
(female)
 
Join Date: Apr 2005
Posts: 3
dn3 HB User
Re: Aching Legs

I had labs drawn on Tuesday and just received a call from my endo and was told that all of my labs were normal. TSH 0.82 and FT4 1.2 (0.8-1.8). He knows about my symptoms, such as achiness, tiredness and extremely cold. In fact, when I was in his office, he couldn't believe how cold my hands were. I have never felt this way. Now the MD is telling me that since my labs are normal, I don't know how to feel "normal" since I was hyperthyroid for so long. I cannot believe this is "normal" to feel this way. What should I do? I am military so I am limited in my health care.

 
Old 04-15-2005, 12:45 PM   #5
SangReal
Senior Member
(female)
 
Join Date: Mar 2005
Location: Memphis TN
Posts: 109
SangReal HB User
Re: Aching Legs

You had a TOTAL THYROIDECTOMY right? From what I understand (and please correct me if I'm wrong), the normal human thyroid gland produces about 300 mcg of T4 daily. Assuming this type of production, how could a 100 mcg dose of Synthroid be sufficient? Still, your labs do sound sorta okay. Your T4 could be higher, don't we always say the upper third of the range? So, like...I'd say shoot for 1.5 on the T4, especially from you saying you feel like crap all the time.

By the way, I'd just like to say how very much it sucks that even our military, with the largest budget in the world, fails to provide adequate medical care to those who put their lives on the line.

<3 Mary
__________________
Depo Provera is the devil in disguise.

 
Old 04-15-2005, 01:53 PM   #6
Lady50
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,901
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: Aching Legs

When I was hypo, my legs and feet hurt and my upper back.
__________________
** RAI ablation for Graves disease 2004**

 
Old 04-15-2005, 05:40 PM   #7
sneezydiva
Senior Veteran
(female)
 
Join Date: Jul 2004
Posts: 1,421
sneezydiva HB User
Re: Aching Legs

Which doctor are you referring to, your endo or your military PCM? If it is your PCM, I would demand a post-op referral back to the endo. I know with my allergies, it has ALWAYS been better dealing with the specialists than the PCM's. Even the nice, caring ones are behind the times. Once, a navy doctor ordered a regular sinus x-ray! If you know anything about sinuses, you know that CT scans are considered the only way to make a sinus surgery diagnosis. Military medicine is supposedly cutting edge, but in reality is very conservative and doesn't embrace new medicine until well after the general population.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Aching legs nervousgal Anemia 22 02-03-2009 10:15 PM
BURNING aching peaches70 Reflex Sympathetic Dystrophy (RSD) (CRPS) 16 10-16-2008 06:05 AM
Aching arms and legs??? konamom Thyroid Disorders 7 05-02-2008 05:29 AM
All over aching in my legs.... pebbles802 General Health 5 12-28-2007 01:30 PM
Aching Legs =( Destiny81583 Women's Health 2 04-18-2005 10:00 AM
Deep aching legs krosp Open to All Other Health Topics 2 12-20-2004 06:47 PM
Aching legs, screaming legs post fusion Mistina Back Problems 0 11-28-2004 07:55 AM
Aching legs/feet in evening/night after L4,L5,S1 fusion, need advice, can't sleep MollieR Back Problems 6 03-08-2004 03:30 AM
Aching Feet and Legs Bier Thyroid Disorders 5 09-20-2003 05:30 AM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:42 AM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!